What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 14, 4:53 PM MST, 1 hour 55 minutes earlier. Its key messages:
- Scattered afternoon and evening showers and thunderstorms are expected today. Storms will have the potential to produce brief, heavy rainfall and strong gusty winds.
- Seasonable temperatures will continue through the period. Showers and thunderstorms will be most likely on Sunday, Monday and Tuesday, with dry conditions for Saturday.
- Fire weather concerns begin to increase Friday as well as Saturday with warmer temperatures and low afternoon humidity.
Area forecast discussion, Aug 14, 4:53 PM MST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
553 PM MDT Wed Aug 14 2024
.KEY MESSAGES...
- Scattered afternoon and evening showers and thunderstorms are
expected today. Storms will have the potential to produce
brief, heavy rainfall and strong gusty winds.
- Seasonable temperatures will continue through the period. Showers
and thunderstorms will be most likely on Sunday, Monday and
Tuesday, with dry conditions for Saturday.
- Fire weather concerns begin to increase Friday as well as
Saturday with warmer temperatures and low afternoon humidity.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 200 PM MDT Wed Aug 14 2024
Isolated showers are beginning to pop up on radar early this
afternoon. A few isolated lightning strikes are accompanying the
weak thundershowers further west of our cwa. Wind gusts of
40-50mph have been observed with some of the weak rain showers
further west near the UT/WY/CO state borders. With the modeled
upper air soundings depicting an Inverted-V signature in the
lower boundary layer, and skinny CAPE further aloft, this
afternoon and evening is favored to see strong wind gusts with
the rain showers and thunderstorms. In fact, the HRRR is the
most aggressive with the deterministic output of wind gusts
between 45-75mph along the I-80 corridor of southeast WY between
21Z and 1Z this afternoon/eve. With the modeled soundings
depicting 30-40 knots from the surface to 500mb, the high-based
rain shower and thunderstorm activity may not have those highest
wind gusts realized in actuality. However, it is a possibility
as DCAPE readings over 1000 J/kg are also modeled, which is a
good rule of thumb for the higher potential of stronger wind
gusts. The rain showers and thunderstorm activity should wind
down by 6Z for most areas.
Thursday will be another mild to warm day. Scattered cloud cover
over the region will keeps temperatures slightly reduced near
seasonal averages. Model soundings show another afternoon and
early evening timeline of inverted-V signatures, so would expect
there to be elevated to potentially strong wind gusts when rain
showers and isolated thunderstorms occur. Similar timelines of
the mid-afternoon to early evening looks good for the slight
chance of showers and thunderstorms. PWATs will be slightly
lower, so the potential for brief downpours is limited. An upper
level ridge will amplify from the Four Corners region overnight
Thursday into Friday. This will bring the next round of warmer
temperatures to the area. A weak shortwave disturbance will be
embedded within the H5 upper level flow on Friday. A slight
chance of rain showers during the afternoon is progged, but the
concerns for fire weather will begin to creep upwards. Daytime
minimum humidity readings will range from 10-15% along and west
of the Laramie Range. Breezy winds will also be present during
the afternoon in this same area, so a possible fire headline may
be prudent in the coming forecast updates. Overall a warm
forecast remains on track, and the chances of rain showers
reduce slightly in the short term period.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 213 AM MDT Wed Aug 14 2024
Friday night/Saturday...West flow aloft will continue to dry out the
airmass and thus we will see correspondingly warmer temperatures
from the mid 80s to mid 90s. With precipitable water values lowering
to 0.4 to 1 inch and warm temperatures aloft increasing the
convective inhibition. it looks dry.
Sunday...Despite ridging aloft developing, we will see an increase
in atmospheric moisture content with precipitable water values
increasing to 0.6 to 1.4 inches. Thus, we expect an increase in
widely scattered to scattered late day showers and thunderstorms,
most numerous from the Snowy Range to far southeast Wyoming.
Monday/Tuesday...Atmospheric moisture content remains about the same
as on Sunday, and thus we expect another round of scattered late day
showers and thunderstorms each day, most numerous near the Colorado
state line from the Snowy Range to far southeast Wyoming. With
similar 700 mb temperatures, maximum temperatures should be about
the same as those from Sunday.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 553 PM MDT Wed Aug 14 2024
Scattered showers and thunderstorms possible across southeast
Wyoming and western Nebraska this evening. Wind gusts up to 50 kts
could be possible in these storms. Moderate to heavy rain could also
briefly reduce visibility down to 2SM at times. Storms will likely
clear out by 06Z, leading to a quieter overnight.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...BW
LONG TERM...RUBIN
AVIATION...SF
Hazardous weather outlook, Aug 14, 4:01 AM MST, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
501 AM MDT Wed Aug 14 2024
NEZ002-003-019>021-054-055-095-096-WYZ101>119-151115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
501 AM MDT Wed Aug 14 2024
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Showers and thunderstorms are expected once again this afternoon
and evening. Some could be severe with quarter sized
hail...downburst winds of 60 mph and heavy rainfall that could
lead to flash flooding. Storms will continue this evening before
dying off around midnight.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Afternoon and evening thunderstorms are possible each day through
the upcoming week.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 14, 4:57 PM MST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
557 PM MDT Wed Aug 14 2024
WYZ106>108-116>119-150045-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
557 PM MDT Wed Aug 14 2024
...THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALBANY... SOUTHWESTERN
GOSHEN...WESTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES THROUGH
645 PM MDT...
At 557 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from near Whitaker to Crystal Lake Reservoir.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Wheatland, Guernsey, Lingle, Happy Valley, Fort Laramie,
Chugwater, Federal, Yoder, Table Mountain Ranches, Willadsen Estates,
Rocking Star Ranch, Silver Sage Estates, Granite Canon, Chugcreek,
Bordeaux, Fox Farm-College, Cheyenne Regional Airport, North Crow
Campground, and Ranchettes.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 99.
Interstate 80 in Wyoming between mile markers 333 and 370.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4182 10429 4100 10473 4100 10529 4109 10539
4157 10505 4185 10500 4234 10509 4223 10432
TIME...MOT...LOC 2357Z 272DEG 21KT 4149 10491 4115 10517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BrothersSpecial weather statement, Aug 14, 5:21 PM MST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Wed Aug 14 2024
WYZ108-117>119-150100-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
621 PM MDT Wed Aug 14 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GOSHEN AND EASTERN
LARAMIE COUNTIES THROUGH 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Hawk Springs to 7 miles
southwest of Gun Barrel to near Laramie County Fairgrounds at Archer.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Bluffs, La Grange, Burns, Albin, Egbert, Laramie County
Fairgrounds at Archer, Hillsdale, Hawk Springs Reservoir, Hawk
Springs State Recreation Area, Pine Bluffs Municipal Airport, Meriden
Rest Area, Gun Barrel, Carpenter, Wycross, and Hawk Springs
Campground.
This includes Interstate 80 in Wyoming between mile markers 371 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 10472 4176 10434 4175 10406 4112 10406
4100 10422 4100 10461
TIME...MOT...LOC 0021Z 279DEG 42KT 4169 10445 4135 10444 4111 10470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BrothersSpecial weather statement, Aug 14, 6:09 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
709 PM MDT Wed Aug 14 2024
NEZ020-021-054-055-150200-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
709 PM MDT Wed Aug 14 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHEYENNE...KIMBALL...
SOUTHWESTERN MORRILL AND BANNER COUNTIES THROUGH 800 PM MDT...
At 709 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrisburg to near Dix to 9 miles
northeast of Pawnee Buttes. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kimball, Potter, Dix, Bushnell, Kimball Municipal Airport, Oliver
Reservoir, Harrisburg, Redington, Lorenzo, Brownson, Oliver Reservoir
Campground, Kimball County Fairgrounds, and Wrights Gap.
This includes Interstate 80 in Nebraska between mile markers 3 and
50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4167 10402 4169 10329 4105 10306 4100 10308
4100 10400
TIME...MOT...LOC 0109Z 299DEG 35KT 4153 10382 4120 10357 4088 10382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BrothersLocal storm report, Aug 14, 6:11 PM MST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
711 PM MDT Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 9 SSE Gun Barrel 41.33N 104.27W
08/14/2024 M61 MPH Laramie WY AWOS
AWOS station K1AW Alpha.
&&Special weather statement, Aug 14, 6:36 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
736 PM MDT Wed Aug 14 2024
NEZ002-150215-
Dawes NE-
736 PM MDT Wed Aug 14 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL DAWES COUNTY THROUGH 815
PM MDT...
At 736 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Ardmore to near Whitney.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chadron, Whitney, Chadron Municipal Airport, Roberts Trailhead
Campground, Chadron State Park, Whitney Lake, Red Cloud Campground,
Dawes County Fairgrounds, and Chadron State Park Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 10280 4259 10326 4300 10350 4300 10305
TIME...MOT...LOC 0136Z 273DEG 17KT 4299 10345 4276 10327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BrothersSpecial weather statement, Aug 14, 6:43 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
743 PM MDT Wed Aug 14 2024
NEZ021-055-150230-
Cheyenne NE-Morrill NE-
743 PM MDT Wed Aug 14 2024
...GUSTY SHOWERS WILL IMPACT CHEYENNE AND SOUTHERN MORRILL COUNTIES
THROUGH 830 PM MDT...
At 742 PM MDT, Doppler radar was tracking gusty showers along a line
extending from near Redington to near Brownson to 7 miles east of
Westplains. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Bridgeport, Potter, Lodgepole, Dalton, Gurley, Broadwater,
Sunol, Brownson, Sidney Municipal Airport, Morrill County
Fairgrounds, Colton, Lorenzo, Courthouse And Jail Rock, Redington,
The Intersection Of Highway 385 And 92, and Cheyenne County
Fairgrounds.
This includes Interstate 80 in Nebraska between mile markers 37 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10263 4100 10337 4167 10336 4165 10264
4140 10263 4139 10261 4105 10261
TIME...MOT...LOC 0142Z 276DEG 47KT 4159 10324 4124 10310 4088 10335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Brothers